MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1240-A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-00915.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ovarian vein using ruby coils.During the procedure, the physician placed a non-penumbra diagnostic catheter in the target vessel, then advanced a lantern delivery microcatheter (lantern) through the diagnostic catheter.While deploying a ruby coil, the physician was not satisfied with the way the coil was forming inside the target vessel and decided to remove it for re-positioning.It was reported that the physician did not mention resistance while attempting to retract the ruby coil; however, the ruby coil unintentionally detached from its pusher assembly inside the lantern.Therefore, the physician removed the lantern containing the detached coil from the patient and used a wire to remove the coil from the lantern.The physician then reinserted the lantern into the patient¿s body.While attempting to advance a new ruby coil through the lantern, the physician experienced resistance and decided to retract the ruby coil; however, upon retraction, the ruby coil unintentionally detached within the microcatheter.Therefore, the physician removed the lantern containing the detached coil from the patient.The procedure was then completed using another microcatheter and additional ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2017-00914.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6643322
Report Number3005168196-2017-00914
Device Sequence Number19071006
Product Code HCG
UDI-Device Identifier00814548013015
UDI-Public00814548013015
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/04/2024
Device Model NumberRBY2C1240-A
Device Catalogue NumberRBY2C1240
Device Lot NumberF68827
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Date Report Sent to FDA01/01/2005